Alert archive / New York / Flash Flood Warnings in 1998
Flash Flood Warning 82, NWS Burlington, VT
NWS Burlington, VT issued this flash flood warning at Jun 18, 1998, 12:52 PM EDT for Essex County, New York. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 18, 1998, 12:52 PM EDT (16:52 UTC)
- Expired
- Jun 18, 1998, 3:55 PM EDT
- In force
- 3 hr
- Issued by
- NWS Burlington, VT
- Area
- Whole counties
County Essex County, NY
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 4.9 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 121 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 538 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBTV 181653 FFWBTV NYC031-181955- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BURLINGTON VT 1252 PM EDT THU JUN 18 1998 THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A * FLASH FLOOD WARNING FOR... ESSEX COUNTY IN NORTHERN NEW YORK * UNTIL 355 PM EDT. * AT 1250 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN BETWEEN KEESEVILLE AND WADHAMS * RAINFALL RATES OF 1.50 INCHES AN HOUR ARE OCCURING IN NORTHEAST ESSEX COUNTY. RIVERS AND STREAMS WILL RISE RAPIDLY OVER THE NEXT HOUR. A FLASH FLOOD WARNING MEANS FLOODING IS IMMINENT OR ALREADY OCCURRING. YOU MAY HAVE ONLY SECONDS TO SAVE YOURSELF. AVOID STREAMS RIVERS AND CREEKS WHICH MAY BECOME KILLERS. MCGILL
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this flash flood warning went out at Jun 18, 9:30 AM EDT, 3 hours 22 minutes earlier.
Area forecast discussion, Jun 18, 9:30 AM EDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 930 AM EDT THU JUN 18 1998 FLOODING PRBLMS OVR FOR NOW. PLENTY OF JUICE STL OVR FA AND GRND IS SATURATED SO MAY HV FURTHER PRBLMS TDY. RDR FAIRLY QUIET AT THIS TIME BUT WL SEE INCRS IN ACTVTY ESP WITH SUN POKING THRU IN CHMPLN VLY AND SRN VT. NO PRBLEMS WITH TEMPS. WHERE SUN LINGERS FOR A WHL CUD SEE TEMPS GET INTO LWR 80S BUT WITH LOTS OF CLDS ARND AND THRT OF PCPN 70S LOOKS OK. MCGILL
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 5:16 PM EDT | Flash Flood Warning | BTV | Clinton | 3 hr |
Nearby
Flash Flood Warnings in New York, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.